Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online
Ask a Urologist   »  

Taking medicine for bladder infection. Developed joint pain and severe itchy rash. Any concern?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
My husband (65 yrs.), has recently had 2 rounds of drugs to treat a bladder infection (he is allergic to Vibramycin, Cipro and Macrolind). The med he did take was OK according to the Physician, but can't find the name of it right now (husband is asleep).

He seems also to have reacted to the current one. The first drug round didn't clear the infection, the second round resulted in a severe itchy rash, under arms, along torso, inside thighs, arms, so he had to stop that before the drug was finished it's 2nd round. It was suggested by a pharmacist to take Benadryl, which he took for a couple of days, the rash didn't budge, so he took Life brand Cetirizine Hydrochloride tablets, which he took for 2 days only. Last night he started to develop severe joint pain and inflammation in all major joints: elbows, wrists, hands, knees and including jaw. He has been in significant pain and not able to move/walk normally.
(he's had a year of recurring, sinus, throat cold-type conditions and experienced major stressors)

Would appreciate any thoughts...we're going to the Doctor first thing in the morning. He's so uncomfortable and doesn't want to go to emergency. Any concern for alarm?
Thank-you so much!
Posted Sat, 9 Mar 2013 in Urinary and Bladder Problems
Answered by Dr. Praveen Tayal 39 minutes later
Thanks for posting your query.
The multiple joint pains in all the major joints of his body can be a part of an allergic reaction, as a sequelae of infection or due to a generalized viral infection. It is not an emergency situation and can wait till morning for a detailed evaluation.
Right now, for a symptomatic relief you can give him acetaminophen- double strength ( if he is not allergic) or a mild pain killer, do a hot fomentation of the affected joints or soak in a tub of warm water.
Do take plenty of fresh fluids, lime juice and avoid high protein foods like non vegetarian food and pulses.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor